MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refq1252 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "a picc line was placed for this patient due to the need for tpn and long term venous access.The left upper extremity was chosen for picc placement.The vein was accessed, a nitinol guidewire was placed and a peel away introducer was placed over the guidewire.The guidewire was removed intact and discarded.The picc line was then threaded through the introducer, after approx.20 cm of the picc line being inserted resistance was met.This can be a common finding, i repositioned the arm multiple times as this can aid with passing the catheter through to the svc.After multiple repositioning attempts i was able to get the catheter to pass without resistance, the navigation sensor we use was showing that the catheter was traveling the proper direction, however the ecg tracing that we use for definitive placement was acting up, the signal was not consistent.I made the decision to pull the 3cg wire/stylet and obtain a chest film for definitive placement verification.Upon removing the 3cg stylet i noted that the distal end of the stylet was deformed and there was a noticeable harsh bend in the wire 5 cm back from the distal tip.I physically examined the end of the stylet to determine how it was still attached.It appeared to be attached however the bend was very significant.I laid the stylet on my sterile drape confirming that the second and final wire had been removed from the patient during the procedure.I completed the procedure without incident and when i was removing my drapes and cleaning my area, i wanted to reevaluate the stylet.Upon pulling my stylet from the drape, i noticed that the distal end was now not attached.I searched and was able to find the distal end of the stylet on the floor under the ultrasound, it had apparently broken off the stylet and fallen off the drape after removal from the patient.At the end of the procedure both pieces of the stylet were accounted for and had been safely removed from the patient.All missing pieces accounted for, no patient harm".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a frayed wire is confirmed but the exact cause remains unknown.One 3cg t-lock stylet assembly was returned for investigation.One break in the distal end of stylet tubing was observed.The distal segment containing the epoxy tip measured to be approximately 5 cm.Microscopic observation revealed multiple kinks in the polyimide tubing leading to the break location.The surface of the break was observed to be compressed likely due to kinking prior to fracturing.The stylet tubing was cut near the proximal break location.The wall thickness was measured and found to be within specification.Based on the condition of the returned sample, likely contributing factors include advancement against resistance and stylet kinking during advancement.Since the stylet was observed to be broken, the complaint is confirmed but the exact contributing factors remain unknown.
 
Event or Problem Description

Brand Name
DOT PROV 4F DL FULL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12520504
Report Number3006260740-2021-03955
Device Sequence Number4306423
Product Code LJS
UDI-Device Identifier00801741130120
UDI-Public(01)00801741130120
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108
Device Lot NumberREFQ1252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;